Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 104, NWS Nashville, TN

June 21, 2001Wayne County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 21, 2001, 2:10 PM CDT for Wayne County, Tennessee. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 21, 2001, 2:10 PM CDT (19:10 UTC)
Expired
Jun 21, 2001, 2:45 PM CDT
In force
35 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Wayne County, TN

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 21, 1:00 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.2 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2001-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 832 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2001-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
832 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
1106 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 211911
SVRBNA

TNC181-211945-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
210 PM CDT THU JUN 21 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WAYNE COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF WAYNESBORO

* UNTIL 245 PM CDT

* AT 205 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 21 MILES WEST OF COLLINWOOD...OR ABOUT 7 MILES
  SOUTHEAST OF SAVANNAH...MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE
  5 MILES WEST OF COLLINWOOD AT 245 PM CDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
THURSDAY EVENING FOR TENNLESSEE.

$$

LAT...LON 3528 8818 3509 8818 3504 8762 3548 8767

JAO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:00 PM CDT, 10 minutes earlier.

Area forecast discussion, Jun 21, 2:00 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
200 PM CDT THU JUN 21 2001

EARLY AFTERNOON...A LINE OF THUNDERSTORMS WAS MOVING ACROSS WEST TN
INTO THE MIDSTATE ALONG A SURFACE TROUGH/ OUTFLOW BOUNDARY. MAIN
COLD FRONT STILL FROM SOUTH MO TO EXTREME SOUTHEAST OK. FIRST LINE
OF STORMS WILL CROSS MID TN THIS AFTERNOON AND EARLY EVENING...THEN
MORE SHOWERS AND THUNDERSTORMS WILL AFFECT THE AREA OVERNIGHT...
PROBABLY WITH LESS SEVERITY. MOIST ATMOSPHERE WILL CONTINUE TO MAKE
CONDITIONS FAVORABLE FOR HEAVY DOWNPOURS THROUGH TONIGHT.

COLD FRONT WILL MOVE ACROSS MID TN LATE TONIGHT...SLOWLY EXITING OUR
COVERAGE AREA AROUND 12Z FRIDAY. WILL KEEP CHANCE FOR MAINLY MORNING
SHOWERS FRIDAY. MODELS SHOW MOISTURE SLOW TO DECREASE...SO LOOK FOR
MOSTLY CLOUDY SKIES UNTIL AFTERNOON...THEN SLOW DECREASE IN
CLOUDINESS.

UPPER PATTERN NEXT FEW DAYS WILL FEATURE AMPLIFICATION OF TROUGH
FROM GREAT LAKES...SOUTH ACROSS TN. COOLER THAN AVERAGE TEMPERATURES
WILL RESULT. A CUTOFF LOW DEVELOPS...AND RESULTANT INSTABILITY WILL
PRODUCE SCATTERED SHOWERS IN THE EXTENDED PERIOD.

PRELIM FORECAST...
BNA EB 066/080 061/082 063 8300
CSV WB 064/076 056/078/ 056 8500

.BNA...NONE.

SH

In the hours before

Special weather statement, Jun 21, 11:59 AM CDT, 2 hours 11 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-212100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
1159 AM CDT THU JUN 21 2001

...STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING...
...LOCALLY HEAVY RAIN POSSIBLE TONIGHT...

AT HIGH NOON...A PRE FRONTAL TROUGH STRETCHES FROM INDIANAPOLIS TO
LITTLE ROCK. THIS TROUGH HAS INITIATED A LINE OF SHOWERS AND
THUNDERSTORMS FROM WESTERN TENNESSEE INTO EASTERN ARKANSAS. THE LINE
IS EXPECTED TO STRENGTHEN INTO A STRONG TO SEVERE SQUALL LINE AND
MOVE ACROSS...MIDDLE TENNESSEE THIS AFTERNOON INTO THIS EVENING.

THE AIRMASS AHEAD OF THE TROUGH IS VERY UNSTABLE. CONDITIONS ARE
FAVORABLE FOR THE STORMS TO PRODUCE DAMAGING WINDS IN EXCESS OF
50 MPH AND LARGE HAIL. THE STORM PREDICTION CENTER WILL LIKELY ISSUE
A SEVERE THUNDERSTORM WATCH EARLY THIS AFTERNOON FOR PORTIONS OF
MIDDLE TENNESSEE.

PRIME TIME FOR SEVERE WEATHER WILL BE FROM 200 PM TO 900 PM CDT.

THE MAIN COLD FRONT STRETCHES FROM SAINT LOUIS TO TULSA. THE
FRONT IS CREEPING SLOWLY TOWARD THE AREA. DUE TO THE SLOWNESS OF THE
FRONT...STORMS WILL TRACK OVER THE SAME AREA REPEATEDLY. MOST
LOCATIONS WILL RECEIVE BETWEEN A HALF TO 1 INCH OF RAIN...HOWEVER
SOME LOCATIONS COULD RECEIVE BETWEEN 1 AND 3 INCHES OF RAIN.  THIS
WILL LEAD TO SOME LOCALIZED FLOODING AND PONDING OF AREA ROADWAYS
TONIGHT.

ACTIVATION OF EMERGENCY MANAGERS AND SPOTTER GROUPS WILL BE NEEDED
THIS AFTERNOON AND TONIGHT ACROSS THE MID STATE.

FOR THE LATEST IN WEATHER INFORMATION...MONITOR NOAA WEATHER
RADIO...LOCAL TELEVISION AND RADIO STATIONS...OR THE NASHVILLE
NATIONAL WEATHER SERVICE WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/BNA.
GORDaON

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 2:32 PM CDTSevere Thunderstorm WarningOHXMontgomery43 min
Jun 21, 2:52 PM CDTSevere Thunderstorm WarningOHXHickman, Lewis, Perry53 min
Jun 21, 3:05 PM CDTSevere Thunderstorm WarningOHXCheatham40 min
Jun 21, 3:20 PM CDTSevere Thunderstorm WarningOHXRobertson, Sumner55 min
Jun 21, 3:54 PM CDTSevere Thunderstorm WarningOHXMacon51 min
Jun 21, 4:11 PM CDTSevere Thunderstorm WarningOHXMaury, Williamson64 min
Jun 21, 5:32 PM CDTSevere Thunderstorm WarningOHXJackson28 min
Jun 21, 6:05 PM CDTSevere Thunderstorm WarningOHXLincoln40 min
Jun 21, 6:44 PM CDTSevere Thunderstorm WarningOHXFranklin, Lincoln, Moore46 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.